Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 27, 1998, 2:42 PM MDT for Blaine County, Idaho. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 2:42 PM MDT (20:42 UTC)
- Expired
- Jul 27, 1998, 4:10 PM MDT
- In force
- 88 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 110 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 272043 FFWPIH IDC013-272210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL BLAINE COUNTY IN SOUTH CENTRAL IDAHO * UNTIL 410 PM MDT * AT 230 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 7 MILES SOUTHEAST OF SUN VALLEY ALONG THE EAST FORK OF THE WOOD RIVER. THIS STORM IS SHOWING LITTLE MOVEMENT. * VERY HEAVY RAINS WILL PRODUCE FLASH FLOODING IN THE TRIUMPH AREA ALONG THE EAST FORK OF THE WOOD RIVER IF FLASH FLOODING IS OBSERVED...ACT QUICKLY BY MOVING TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:15 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 27, 2:15 PM MDT, 27 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 215 PM MDT MON JUL 27 1998 ABUNDANT MOISTURE PRESENT ALONG DEFORMATION AXIS PARKED OVER SOUTHERN AND CENTRAL ID THIS AFTERNOON. SHOWERS SLOW TO DEVELOP OVER SOUTHEAST HIGHLANDS...HOWEVER STILL EXPECT SIGNIFICANT PRECIP AMOUNTS WITH STORMS THIS AFTERNOON AND EVENING AS UPPER LEVEL SHORTWAVE BEGINS TO PUSH NORTHEAST OUT OF NORTHERN UT INTO SOUTHEAST ID. SHORTWAVE WILL WORK THROUGH EAST ID MIDDAY TUESDAY...WITH MOISTURE REMAINING OVER THE AREA...SO BEST THREAT OF PRECIP IN THE SNAKE RIVER PLAIN LATE TUE MORNING INTO THE AFTERNOON. SHORTWAVE WILL CONTINUE TO PROGRESS EASTWARD TUE NIGHT...BRINGING DRIER AND SLIGHTLY MORE STABLE AIRMASS TO EAST ID ON WED. HIGHLAND AREAS WILL ALSO HAVE BEST CHANCE FOR PRECIP ON TUE WITH SOME LINGERING MOISTURE ALONG ID/WY BORDER INTO WED. SHOWERS AND THUNDERSTORMS WILL AGAIN PRESENT A THREAT OF FLASH FLOODING ON TUE AS PRECIPITABLE WATER AMOUNTS WILL REMAIN WELL ABOVE NORMAL...SO WILL MENTION POSSIBLE HEAVY PRECIP. FOR LONGER TERM...RIDGE WILL SHIFT EAST SLIGHTLY AS UPPER LEVEL TROUGH MOVES UP THROUGH SOUTHWEST FLOW ALOFT. THERMAL RIDGE WELL TO THE WEST OF EAST ID WILL SHIFT EASTWARD BRINING WARMER TEMPS ON WED AND INTO THU AS WELL. DSH .WSR88D KSFX OPERATIONAL...VCP11. IDA UU 056/092 056/095 054 02123 PIH UU 057/093 058/095 055 02233
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.